I have recently finished chemotherapy, 4 monthly carboplatin immediately followed by weekly paclitaxel for 18 weeks. Over the last few days I have experienced low abdominal cramping and pressure feeling like I need to go to the toilet even if I have just been. Has anyone had similar symptoms after treatment?
Any comments or suggestions please?
Dear Helen, not sure if this is your posting on our warm and friendly - if it is, hello and welcome to you. After I read your post, I read your Profle and it’s not a nice thing to have in common but after a few months of new symptoms appearing, I was informed that my cancer has now spread into my peritoneum and bowel. I haven’t been on either of your chemos (I’ve recently started Capecitabine) and because I don’t know the answer to your question, please do contact the 24 hour helpline number or your Oncology team number today, so it isn’t a case of waiting until 9am on a Monday for help or advice. Very best wishes to you and I do hope your medical team can assist you. xxxxxxxx
Thank you for taking the time to reply to my post.
I will monitor how I feel for the rest of today and if it continues I will contact someone tomorrow.
To be honest, it causes painful spasms but I think once you have cancer., you tend to worry about every little ache and pain.
Thanks again and take care xx
Obviously worth getting checked out given your cancer situation. But it might just be the after effects of the chemo. Paclitaxel messed up my innards and even now, almost 6 months on, I have to go to the loo 7 or 8 times a day, with the early mornings being the worst followed by immediately after lunch and dinner. I found Buscopan helped relieve the cramps in the early weeks, that’s settled and I now just seem to have the throughput problem. I blame it on chemo wrecking my gut biome.
Hi Helen (Nan7) Welcome to the Group. I'm not sure when you joined but I don't think we have chatted before.
You know you are right when you say when you have cancer, you think every ache and pain is something to do with it. However have you thought this could be a bad urine infection as they can also cause cramp type spasms. What I'm saying is until you get it checked out, not only can they not treat it but you don't know what is causing it. First things first, get it checked out so you know what your dealing with. I hope it could be something simple like an infection, a chill or something similar.
Please let us know once you've seen a professional, how it went. The main thing is talk to your Team! Good luck.
Love Annette x
I was looking through old emails and realised that I didn't get back to you about my symptoms, I'm so sorry.
I was told I didn't have a UTI but then a few weeks later, I did. I was treated for this which has since cleared up. I also had bowel problems which was extremely painful. its taken about 3-4 weeks to eventually get the pain under control.
I started a clinical trial in May and not sure if some of the problems were because of the treatment.
Anyway, after a bad few weeks, physically and emotionally, I'm improving thank goodness!
Hope all is as well as it can be with you.
Hi Helen (Nan7) It is good to hear from you. I am pleased to hear you are starting to feel better at last! These UTI's etc can be difficult to get rid of sometimes and make you feel terrible so I'm glad it has cleared up.
I have not had a good few months recently. I was in hospital in March with cellulitis and low red blood count and I still have both three months later. I think a lot of the problem has to do with my immune system which no longer works effectively. I go to get my blood checked again on Monday, so fingers crossed.
I do hope the Trial drug you started in Mayhas now started to work. When I was on a Trial drug it took a few months to feel the benefit so I hope the same will happen to you and things will keep improving! Keep in touch.
Love Annette x
Sorry to hear that you too have been unwell and hoping that you will down have an improvement. Have you been taking anything to help boost your immune system? I'm being plagued with constipation at the moment or bowel obstruction, not sure which, or if it's both. I take any remedy going, OTC, natural homeopathic any other suggestions offered to me!
I do hope that you will get good results from your upcoming blood tests and start to feel better.
Hi Helen (Nan7) They have tried several things over the years to boost my immune system but to no avail. Now because I have cirrhosis of the liver, I am limited to what medication I can use. I have even had to stop the anti inflammatory drugs I took for osteoarthritis. But onward and upward as they say!
Please before you take any Homeopathic drugs or any over the counter drugs you run it by your oncology team because certain ones could stop other prescribed medicine from working! Better to be safe than sorry!
Love Annette x